WALTER FEDER, M.D.; ROBERT AUERBACH, M.D.
The utility of coumarin type anticoagulants during the acute stage of many types of thrombo-embolic incidents, including myocardial infarction, has been well established clinically. More recently, the efficacy of these drugs for long-term prophylaxis has also been shown to be of value (1-4), and there is an increasing population of patients on long-term oral anticoagulant therapy. The purpose of this paper is to describe a dermatologic side effect of such therapy, which, to the best of our knowledge, has not been reported previously.
Our attention was directed to six patients who developed a dark blue-tinged bilateral purple discoloration of the
FEDER W, AUERBACH R. "Purple Toes": an Uncommon Sequela of Oral Coumarin Drug Therapy. Ann Intern Med. 1961;55:911–917. doi: https://doi.org/10.7326/0003-4819-55-6-911
Download citation file:
Published: Ann Intern Med. 1961;55(6):911-917.
Nephrology, Urological Disorders.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use